Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 70, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 22, 2018, 4:06 AM CDT. It took effect at Oct 22, 2018, 9:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2018, 4:06 AM CDT (09:06 UTC)
- In effect from
- Oct 22, 2018, 9:00 PM CDT
- Expired
- Oct 23, 2018, 1:00 PM CDT
- In force
- 16 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
402 WHUS73 KGRB 220906 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 406 AM CDT Mon Oct 22 2018 LMZ521-541-221700- /O.NEW.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 406 AM CDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT TUESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 10 AM CDT Tuesday. * WINDS...Northwest at 15 to 25 knots, with occasional gusts near 30 knots. The strongest gusts should occur near the Deaths Door region. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kieckbusch
5 follow-up statements
924 WHUS73 KGRB 221519 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1019 AM CDT Mon Oct 22 2018 LMZ522-222330- /O.EXA.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/ Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1019 AM CDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT TUESDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 10 AM CDT Tuesday. * WINDS...Northwest at 15 to 25 knots, with occasional gusts near 30 knots. * WAVES...1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-541-222330- /O.CON.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 1019 AM CDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT TUESDAY... * WINDS...Northwest at 15 to 25 knots, with occasional gusts near 30 knots. The strongest gusts should occur near the Deaths Door region. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
674 WHUS73 KGRB 222027 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 327 PM CDT Mon Oct 22 2018 LMZ521-522-541-230430- /O.CON.KGRB.SC.Y.0070.181023T0200Z-181023T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 327 PM CDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CDT TUESDAY... * WINDS...Northwest at 15 to 25 knots, with occasional gusts near 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
522 WHUS73 KGRB 230206 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 906 PM CDT Mon Oct 22 2018 LMZ521-522-541-231015- /O.CON.KGRB.SC.Y.0070.000000T0000Z-181023T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 906 PM CDT Mon Oct 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT TUESDAY... * WINDS...Northwest at 15 to 25 knots, with occasional gusts near 30 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
728 WHUS73 KGRB 230744 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 244 AM CDT Tue Oct 23 2018 LMZ521-522-541-231500- /O.CON.KGRB.SC.Y.0070.000000T0000Z-181023T1500Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 244 AM CDT Tue Oct 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WINDS...Northwest at 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
243 WHUS73 KGRB 231455 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 955 AM CDT Tue Oct 23 2018 LMZ521-522-541-231800- /O.EXT.KGRB.SC.Y.0070.000000T0000Z-181023T1800Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 955 AM CDT Tue Oct 23 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...Northwest at 15 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind gusts over 25 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 22, 3:54 AM CDT, 12 minutes earlier.
Area forecast discussion, Oct 22, 3:54 AM CDT, 12 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 354 AM CDT Mon Oct 22 2018 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Tuesday Issued at 350 AM CDT Mon Oct 22 2018 Abundant sunshine, west-southwest winds, daytime mixing and compressional heating ahead of a cold front will boost temperatures into the 50s to around 60 degree range today. The cold front will move through the region from mid-afternoon through early evening, with post-frontal stratocumulus developing in far north central WI late in the day. The low clouds will continue to overspread north central and far northeast WI tonight, and light lake-effect precipitation is expected to develop in far north central WI as Lake-H8 delta-t's increase to 13-15 C and winds turn north-northwest. Precipitation type is a tough call, as it appears that ice will only be present in the saturated layer across north central WI from 22z/Mon- 07z/Tue, when boundary layer temperatures should still be warm enough for mainly rain. Thus, expect mainly light rain showers or drizzle, with a brief mix with snow near the Upper Michigan border at times. With temperatures remaining in the 30s, and generally staying above freezing where precipitation is expected, do not have plans to add any freezing precipitation at this time. Winds will pick up on the bay and lake by mid-evening as winds aloft increase to 25-30 knots and over-water instability increases. Have issued a small craft advisory over the northern marine zones, including the Deaths Door area, where gusts are expected to be strongest. Gusts over 25 knots should persist until late Tuesday morning. On Tuesday, lingering lake-effect precipitation should taper off during the day as high pressure builds in from the west. Partly to mostly cloudy skies are anticipated, along with much cooler high temperatures in the upper 30s to middle 40s. .LONG TERM...Tuesday Night Through Sunday Issued at 350 AM CDT Mon Oct 22 2018 Dry and cooler than normal conditions can be expected through at least Wednesday night. After that, return flow behind a departing surface high and an approaching mid level trough will bring precipitation chances to the area starting Thursday afternoon. Rain chances should be confined to north-central and parts of central Wisconsin. Precipitation chances will spread across the rest of the forecast area Thursday night, with rain changing to snow or a mix of rain and snow as temperatures fall overnight. An approaching frontal boundary and mid level short wave will bring another chance for precipitation to the western part of the forecast area on Friday. Any snow or mix during the night should quickly change to rain during the day. Rain chances spread across the entire area Friday night. Snow is expected to mix with the rain across north-central and central Wisconsin during the night. Precipitation chances continue through Sunday with rain expected during the day and some snow or mixed precipitation during the nighttime hours. Expect high temperatures mainly in the 40s for the rest of this week into the upcoming weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1120 PM CDT Sun Oct 21 2018 A weak surface trough dropped southeast into the area, but moisture was very limited, so skies remained pretty much clear. An upper shortwave digging southeast toward the region tomorrow will likely lead to some clouds spreading across the north during the afternoon. But cloudiness to the northwest of WI remained very sparse on satellite imagery this evening, so expect it will take a while for the clouds to develop/arrive in the area. Even after the clouds arrive, bases should remain VFR through much of tomorrow evening, though some MVFR ceilings could develop across the far north toward midnight. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Skowronski
Hazardous weather outlook, Oct 22, 3:59 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 359 AM CDT Mon Oct 22 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-230900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 359 AM CDT Mon Oct 22 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LMZ521-522-541>543-230900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 359 AM CDT Mon Oct 22 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight A small craft advisory is in effect tonight into Tuesday morning, as northwest winds gust to 25 to 30 knots over the northern part of the marine forecast area. The strongest gusts should occur in the Deaths Door region. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. Kieckbusch/MG
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.